Alert archive / Illinois / Flash Flood Warnings in 2006

Flash Flood Warning 23, NWS Lincoln, IL

July 27, 2006Champaign County, DeWitt County, Piatt County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jul 27, 2006, 3:55 PM CDT for Champaign County, DeWitt County, Piatt County, Illinois. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2006, 3:55 PM CDT (20:55 UTC)
Expired
Jul 27, 2006, 7:00 PM CDT
In force
3 hr
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Champaign County, IL, DeWitt County, IL, Piatt County, IL

The radar

The Lincoln radar (KILX), 80 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 4:33 PM CDTFLOODMonticello, ILFLOODING IS OCCURING ACROSS MUCH OF CENTRAL PIATT COUNTY FROM CISCO TO MONTICELLO. NUMEROUS ROAD COVERED WITH WATER.
Jul 27, 4:52 PM CDTFLOODChampaign, ILCORNER OF KIRBY AND NEIL STREETS FLOODED. VINE STREET VIADUCT ALSO FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1086 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1086 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KILX 272056
FFWILX
ILC019-039-147-280000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
355 PM CDT THU JUL 27 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN DE WITT COUNTY IN CENTRAL ILLINOIS...
  PIATT COUNTY IN CENTRAL ILLINOIS...
  CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 700 PM CDT.

* AT 348 PM CDT...TRAINED WEATHER SPOTTERS REPORTED VERY HEAVY   
  RAIN FROM A THUNDERSTORM OVER THE WARNED AREA...WITH 1.72 INCHES   
  REPORTED IN RANTOUL IN AN HOUR. DOPPLER RADAR HAS ESTIMATED 
  2.5 INCHES OF RAIN SINCE 1 PM.

THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS THESE 
AREAS. RAINFALL AMOUNTS WILL LIKELY RANGE FROM 2 TO 4 INCHES LOCALLY 
BY 6 PM. THESE RAINFALL AMOUNTS WILL LIKELY PRODUCE FLASH FLOODING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...CHAMPAIGN...MONTICELLO...RANTOUL...BEMENT...DE 
LAND...FARMER CITY...FISHER...GIFFORD...LAKE OF THE 
WOODS...MAHOMET...MANSFIELD AND SAVOY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

REPORT FLASH FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE.

LAT...LON 4024 8797 4013 8798 3992 8846 3991 8872
      4005 8875 4008 8878 4029 8883 4028 8847
      4031 8844 4039 8843 4040 8799

$$

HJS
4 follow-up statements
000 
WGUS73 KILX 272138
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
438 PM CDT THU JUL 27 2006

ILC019-039-147-280000-
CHAMPAIGN-DE WITT-PIATT-
438 PM CDT THU JUL 27 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
CHAMPAIGN...PIATT AND EASTERN DE WITT COUNTIES...

AT 430 PM CDT...THE PIATT COUNTY EMERGENCY MANAGER REPORTED 
EXTENSIVE FLOODING OCCURRING IN MONTICELLO AND CISCO...AND IN OTHER 
AREAS ACROSS THE CENTRAL PORTION OF THE COUNTY. DOPPLER RADAR 
ESTIMATED 1 TO 3 INCHES HAVE FALLEN THIS AFTERNOON...IN AREAS WHICH 
RECEIVED 3 TO 6 INCHES ON WEDNESDAY.

DOPPLER RADAR HAS ALSO ESTIMATED 1.5 TO 4 INCHES ACROSS PORTIONS OF 
NORTHERN AND CENTRAL CHAMPAIGN COUNTY...IN AREAS FROM AROUND MAHOMET 
NORTHEAST THROUGH RANTOUL TO GIFFORD. THE STORMS IN RANTOUL HAD 
PRODUCED OVER 1.5 INCHES OF RAIN BETWEEN 3 AND 4 PM.

RADAR AT 435 PM INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS 
CONTINUING ACROSS CENTRAL PARTS OF PIATT AND CHAMPAIGN COUNTIES. 
THESE STORMS WERE MOVING EASTWARD.

LOCATIONS IN THE WARNING INCLUDE... THOMASBORO...RANTOUL...
MANSFIELD...MAHOMET...LAKE OF THE WOODS...GIFFORD...FISHER AND FARMER
CITY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 7 PM.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4024 8797 4013 8798 3992 8846 3991 8872
      4005 8875 4008 8878 4029 8883 4028 8847
      4031 8844 4039 8843 4040 8799

$$
GEELHART
000 
WGUS73 KILX 272204
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
505 PM CDT THU JUL 27 2006

ILC039-272209-
DE WITT-
505 PM CDT THU JUL 27 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN DE WITT 
COUNTY...

AT 5 PM...DOPPLER RADAR INDICATED THE THUNDERSTORMS WHICH PROMPTED 
THE WARNING HAD MOVED EAST...THUS THE THREAT OF FLOODING HAS 
DIMINISHED.

LAT...LON 4024 8797 4013 8798 3992 8846 3991 8872
      4005 8875 4008 8870 4012 8867 4025 8847
      4027 8839 4038 8810 4040 8799

$$

ILC019-147-280000-
CHAMPAIGN-PIATT-
505 PM CDT THU JUL 27 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
CHAMPAIGN AND CENTRAL PIATT COUNTIES...

AT 5 PM...THUNDERSTORMS WERE DIMINISHING ACROSS CENTRAL PIATT 
COUNTY. HOWEVER...EMERGENCY MANAGEMENT REPORTED EXTENSIVE FLOODING 
OCCURRING IN MONTICELLO AND CISCO...AND IN OTHER AREAS ACROSS THE 
CENTRAL PORTION OF THE COUNTY. DOPPLER RADAR ESTIMATED 1 TO 3 INCHES 
OF RAIN HAS OCCURRED THIS AFTERNOON...FROM CISCO TO WHITE HEATH...IN 
AREAS WHICH RECEIVED 3 TO 6 INCHES ON WEDNESDAY.

IN CHAMPAIGN COUNTY...RADAR HAS ESTIMATED 1.5 TO 4 INCHES OF RAIN 
FROM WEST CENTRAL TO NORTHEAST CHAMPAIGN COUNTY...FROM AROUND 
MAHOMET NORTHEAST THROUGH RANTOUL TO GIFFORD. RADAR AT 5 PM WAS 
INDICATING THE HEAVIEST RAIN HAD PUSHED INTO SOUTHERN PARTS OF THE 
COUNTY...SOUTH OF I-74. AREAS OF FLOODING WERE BEING REPORTED AROUND 
CHAMPAIGN.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4024 8797 4013 8798 3992 8846 3991 8872
      4005 8875 4008 8870 4012 8867 4025 8847
      4027 8839 4038 8810 4040 8799

$$

GEELHART
000 
WGUS73 KILX 272250
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
550 PM CDT THU JUL 27 2006

ILC019-147-280000-
CHAMPAIGN-PIATT-
550 PM CDT THU JUL 27 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
CHAMPAIGN AND CENTRAL PIATT COUNTIES...

DOPPLER RADAR AT 550 PM SHOWED THAT THUNDERSTORMS HAD ENDED ACROSS 
PIATT AND CHAMPAIGN COUNTIES. LOCAL EMERGENCY MANAGERS REPORTED THAT 
FLOODING WAS CONTINUING...BUT HAD BEGUN TO SUBSIDE. IT WILL TAKE 
ANOTHER HOUR OR SO FOR THE FLOODING TO COMPLETELY DIMINISH.

RADAR ESTIMATED THAT 2 TO 4 INCHES OF RAIN FELL ALONG THE I-72 
CORRIDOR IN PIATT COUNTY. IN CHAMPAIGN COUNTY...RADAR ESTIMATES WERE 
2 TO 4 INCHES FROM I-72 ALONG THE PIATT COUNTY LINE...NORTHEAST 
THROUGH RANTOUL AND THOMASBORO...TO AROUND GIFFORD.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4024 8797 4013 8798 3992 8846 3991 8872
      4005 8875 4008 8870 4012 8867 4025 8847
      4027 8839 4038 8810 4040 8799

$$
GEELHART
000 
WGUS73 KILX 272356
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
655 PM CDT THU JUL 27 2006

ILC019-147-280020-
CHAMPAIGN-PIATT-
655 PM CDT THU JUL 27 2006

...THE FLASH FLOOD WARNING FOR CHAMPAIGN AND CENTRAL PIATT COUNTIES 
EXPIRES AT 700 PM...

THE HEAVY RAINFALL ACROSS THESE COUNTIES HAS ENDED...AND LOCAL 
EMERGENCY MANAGEMENT REPORTED THAT FLOODING HAD LARGELY SUBSIDED. 
THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

RADAR ESTIMATED THAT 2 TO 4 INCHES OF RAIN FELL ALONG THE I-72 
CORRIDOR IN PIATT COUNTY. IN CHAMPAIGN COUNTY...RADAR ESTIMATED 2 TO 
4 INCHES FROM I-72 ALONG THE PIATT COUNTY LINE...NORTHEAST THROUGH 
RANTOUL AND THOMASBORO...TO AROUND GIFFORD.

LAT...LON 4024 8797 4013 8798 3992 8846 3991 8872
      4005 8875 4008 8870 4012 8867 4025 8847
      4027 8839 4038 8810 4040 8799

$$
GEELHART

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 1:35 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 27, 1:35 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
135 PM CDT THU JUL 27 2006

.DISCUSSION...
BIGGEST CHALLENGES THIS PACKAGE REVOLVE AROUND EVOLUTION OF
PRECIPITATION IN THE SHORT-TERM...HEAT OVER THE WEEKEND...AND CHANCE
OF PRECIP TOWARD WEDNESDAY AND THURSDAY.

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
COMPLICATED PATTERN EXPECTED OVER NEXT 36 HOURS OVER THE MIDWEST AS
A TRAIN OF SHORT WAVES EVIDENT IN WATER VAPOR IMAGERY CROSS THE
AREA. DEW POINTS IN THE 70S AND A PLETHORA OF BOUNDARIES LEFT OVER
FROM LAST NIGHTS STORMS WILL ADD FUEL TO THE MIX. THEN THROW IN A
WEAK SURFACE LOW OVER NORTH CENTRAL ILLINOIS COMBINED WITH A
CONVERGENCE BOUNDARY EXTENDING SOUTHWEST FROM THE LOW INTO UIN AREA
AND IT APPEARS CHANCES ARE GOOD FOR CONVECTION OVERNIGHT INTO FRIDAY.

18Z SOUNDING SHOWING MIXING HEIGHT NEAR 16.6 KFT SO HAIL THREAT IS
EXTREMELY LIMITED BUT LOW LCL AND BOUNDARIES SUPPORT THE POSSIBILITY
OF A REPEAT OF YESTERDAYS TORNADO EVENT. BEST THREAT MAY BE HEAVY
RAINFALL ONCE AGAIN.  WITH OVER SIX INCHES IN PARTS OF THE REGION
LAST NIGHT...WE WILL BE ISSUING A FLOOD WATCH FROM SCHUYLER COUNTY
EAST TO CHAMPAIGN COUNTY.

CONVECTION SHOULD PUSH REMNANTS OF THE BOUNDARY INTO SOUTHERN
ILLINOIS...BUT WITH BUILDING HEIGHTS BY LATE FRIDAY BOUNDARY WILL
LIKELY WASH OUT BY FRIDAY NIGHT.

TEMPS SHOULD CONTINUE TO BE ABOVE NORMAL GIVEN 850 TEMPS EXPECTED
OVER 18C AND A RETURN OF SUN THROUGH MUCH OF CWA FRIDAY.

LONG TERM...SATURDAY THROUGH THURSDAY...
MODELS CONSISTENT IN MID-LEVEL RIDGE BUILDING IN OVER THE WEEKEND.
HOWEVER THEY DO DIFFER WITH STRENGTH WITH GFS KEEPING GENERALLY
LOWER HEIGHTS. ECMWF HAS BEEN MORE CONSISTENT WITH ITSELF AND UKMET
AND CANADIAN AND IS PREFERRED KEEPING HEIGHTS ABOUT 30 METERS HIGHER
THAN GFS.  THIS SHOULD LEAD TO STRONGER CAP AND HIGHER TEMPS THAN
MEX GUIDANCE SUGGESTS. WILL KEEP GOING FORECAST WHICH IS ABOUT ONE
CATEGORY HIGHER.  THE DIFFERENCE IN THE STRENGTH OF THIS RIDGE ALSO
HAS A BEARING ON WHEN CHANCES OF PRECIP WILL RETURN TO REGION.  12Z
GFS MOVES A SIGNIFICANT WAVE INTO THE RIDGE BREAKING IT DOWN ON
WEDNESDAY AND THEN PUSHING A COLD FRONT THROUGH WEDNESDAY NIGHT.
GIVEN THE STRENGTH OF THE RIDGE AGAIN FAVOR ECMWF SLOWER EVOLUTION
AND QUESTION HOW FAR AND FAST THIS FRONT WILL MOVE INTO THE
MIDWEST.  WILL GO AHEAD AND INTRODUCE POPS WEDNESDAY THROUGH
THURSDAY BUT WILL GO LOW WITH UNCERTAINTY HIGH.

HEAT INDEX SHOULD BE OCCASIONALLY IN THE 100 TO 105 RANGE WITH HIGHS
IN THE 90S AND DEW POINTS IN THE 70S. VALUES ARE NOT QUITE TO HEAT
ADVISORY CRITERIA...BUT LATER SHIFTS WILL NEED TO MONITOR THE
SITUATION FOR SUNDAY THROUGH TUESDAY CLOSELY.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR SCHUYLER...CASS...FULTON...MASON...MENARD...
LOGAN...DEWITT...MCLEAN...MACON...PIATT..AND CHAMPAIGN COUNTIES FOR
TONIGHT.

&&

BARKER
Hazardous weather outlook, Jul 27, 10:44 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1044 AM CDT THU JUL 27 2006

ILZ027>031-036>038-040>057-061>063-281200-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
1044 AM CDT THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THE WARM AND HUMID AIRMASS IN PLACE ACROSS THE REGION WILL
CONTINUE TO SUPPORT THUNDERSTORM DEVELOPMENT THROUGH THE PERIOD...
ESPECIALLY THIS AFTERNOON AND EVENING WITH THE HEATING OF THE DAY.
THERE IS A SLIGHT RISK THAT THESE STORMS WILL BECOME SEVERE.
DAMAGING WIND GUSTS ARE THE PRIMARY SEVERE WEATHER THREAT...BUT
LARGE HAIL AND AN ISOLATED TORNADO ARE ALSO POSSIBLE. IN
ADDITION...HEAVY RAINFALL IS LIKELY WITH ANY OF THE STRONGER
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SURFACE BOUNDARIES WILL LINGER AROUND THE REGION THROUGH FRIDAY.
WEATHER DISTURBANCES MOVING ALONG THE BOUNDARIES WILL BRING A
CONTINUED RISK OF THUNDERSTORMS TO THE REGION.

TEMPERATURES AND HUMIDITY LEVELS WILL CLIMB THIS WEEKEND INTO
EARLY NEXT WEEK. AFTERNOON HEAT INDICES FROM 100 TO 105 DEGREES
ARE LIKELY SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...
MAINLY BETWEEN 3 PM AND 9 PM.

ILZ066>068-071>073-281200-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1044 AM CDT THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THE WARM AND HUMID AIRMASS IN PLACE ACROSS THE REGION WILL
CONTINUE TO SUPPORT THUNDERSTORM DEVELOPMENT THROUGH THE PERIOD...
ESPECIALLY THIS AFTERNOON AND EVENING WITH THE HEATING OF THE DAY. AT
THIS TIME...STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.
HOWEVER...HEAVY RAINFALL IS LIKELY WITH STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SURFACE BOUNDARIES WILL LINGER AROUND THE REGION THROUGH FRIDAY.
WEATHER DISTURBANCES MOVING ALONG THE BOUNDARIES WILL BRING A
CONTINUED RISK OF THUNDERSTORMS TO THE REGION.

TEMPERATURES AND HUMIDITY LEVELS WILL CLIMB THIS WEEKEND INTO
EARLY NEXT WEEK. AFTERNOON HEAT INDICES FROM 100 TO 105 DEGREES
ARE LIKELY SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Local storm report, Jul 27, 3:31 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
331 PM CDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     FLASH FLOOD      RANTOUL                 40.30N 88.16W
07/26/2006                   CHAMPAIGN          IL   TRAINED SPOTTER

            US HIGHWAY 136 UNDERPASS FLOODED AND IMPASSABLE IN
            RANTOUL...3 TO 4 INCHES OF STANDING WATER ON SIDE
            STREETS.

0700 PM     TORNADO          2 NE OREANA             39.96N 88.84W
07/26/2006                   MACON              IL   EMERGENCY MNGR

            TORNADO ON THE GROUND BETWEEN OREANA AND ARGENTA.
            OBSERVED BY TRAINED SPOTTER...REPORTED BY EMERGENCY
            MANAGER.

0710 PM     TORNADO          2 SW CISCO              39.99N 88.75W
07/26/2006                   PIATT              IL   FIRE DEPT/RESCUE

            F0 TORNADO TOUCHDOWN SIGHTED FOR ONE MINUTE. CAUSED CROP
            DAMAGE. 100-YARDS PATH LENGTH. PATH WIDTH 30-YARDS WIDE.

0715 PM     TORNADO          2 W ROSSVILLE           40.38N 87.71W
07/26/2006                   VERMILION          IL   EMERGENCY MNGR

            ...UPDATE TO PREV TOR REPORT... DAMAGE PATH FROM 2W OF
            ROSSVILLE AT 715PM TO 2N ROSSVILLE AT 723PM. TOOL SHED
            DESTROYED...OUTBUILDINGS DAMAGED...16 FOOT BOX TRAILER
            MOVED 20 FEET...AS WELL AS TREES DOWN. REPORTS FROM
            TRAINED SPOTTERS VIA EMERGENCY MANAGER.

0717 PM     TORNADO          2 SW ARGENTA            39.96N 88.85W
07/26/2006                   MACON              IL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A BRIEF TOUCHDOWN BETWEEN OREANA
            AND ARGENTA.

0722 PM     TORNADO          3 E CISCO               40.01N 88.67W
07/26/2006                   PIATT              IL   FIRE DEPT/RESCUE

            F0 TORNADO TOUCHDOWN SIGHTED FOR 30 SECONDS IN A SOY BEAN
            FIELD. PATH LENGTH - 50 YARDS. PATH WIDTH - 20 YARDS.

0725 PM     TORNADO          4 E CISCO               40.01N 88.65W
07/26/2006                   PIATT              IL   FIRE DEPT/RESCUE

            FO TORNADO TOUCHDOWN SIGHTED FOR 30 SECONDS IN A SOY BEAN
            FIELD. PATH LENGTH - 50 YARDS. PATH WIDTH - 20 YARDS.

0730 PM     TORNADO          1 E HOOPESTON           40.47N 87.65W
07/26/2006                   VERMILION          IL   TRAINED SPOTTER

            F0 TORNADO SIGHTED ON THE GROUND FOR 1 MINUTE. DESTROYED
            A SHED. PATH LENGTH - 50 YARDS. PATH WIDTH - 30 YARDS.

0750 PM     TORNADO          1 E CISCO               40.01N 88.70W
07/26/2006                   PIATT              IL   TRAINED SPOTTER

            F0 TORNADO SIGHTED ON THE GROUND FOR ONE MINUTE IN A CORN
            FIELD. PATH LENGTH - 75 YARDS. PATH WIDTH - 30 YARDS.
            PRODUCED CROP DAMAGE.

0751 PM     TORNADO          2 W MONTICELLO          40.03N 88.61W
07/26/2006                   PIATT              IL   EMERGENCY MNGR

            REPORT FROM TRAINED SPOTTER

0845 PM     FLOOD            CLINTON                 40.15N 88.96W
07/26/2006                   DE WITT            IL   TRAINED SPOTTER

            ABOUT 2 FEET OF STANDING WATER ON STATE HIGHWAY 10 UNDER
            THE ILLINOIS CENTRAL-CANADIAN NATIONAL RAILROAD VIADUCT.

0945 PM     FLOOD            MONTICELLO              40.03N 88.57W
07/26/2006                   PIATT              IL   LAW ENFORCEMENT

            REPORT OF 2 FEET OF WATER OVER OLD ROUTE 47 ON THE NW
            SIDE OF MONTICELLO.

1015 PM     TSTM WND DMG     NEW HOLLAND             40.18N 89.58W
07/26/2006                   LOGAN              IL   EMERGENCY MNGR

            TREE BRANCHES AND POWERLINES DOWN...RESULTING IN POWER
            OUTAGES IN NEW HOLLAND.

&&

SHIMON

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:00 PM CDTSevere Thunderstorm WarningILXChampaign, Piatt45 min
Jul 26, 7:03 PM CDTTornado WarningILXChampaign, Piatt27 min
Jul 26, 7:05 PM CDTTornado WarningILXMacon12 min
Jul 26, 7:10 PM CDTFlash Flood WarningILXPiatt3 hr
Jul 26, 7:13 PM CDTSevere Thunderstorm WarningILXVermilion34 min
Jul 26, 7:22 PM CDTTornado WarningILXVermilion23 min
Jul 26, 7:29 PM CDTFlash Flood WarningILXChampaign4 hr
Jul 26, 7:53 PM CDTTornado WarningILXPiatt27 min
Jul 26, 9:20 PM CDTSevere Thunderstorm WarningILXMacon, Piatt40 min
Jul 26, 9:36 PM CDTFlash Flood WarningILXMacon3 hr
Jul 26, 9:43 PM CDTFlash Flood WarningILXPiatt4 hr
Jul 26, 10:12 PM CDTSevere Thunderstorm WarningILXLogan63 min
Jul 27, 2:52 PM CDTFlood WatchILXCass, Champaign, DeWitt, Fulton, Logan, McLean and 6 more12 hr

Nearby

Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.